Some adverse events following immunization in veterinary medicine
PDF

Keywords

vaccine
adverse event
mass vaccination

How to Cite

1.
Milićević V, Veljović L, Maksimović-Zorić J, Žutić J, Kureljućić B, Radosavljević V, Jezdimirović N, Radojičić S. Some adverse events following immunization in veterinary medicine. AVM [Internet]. 2018 Sep. 16 [cited 2021 Dec. 7];11(1):67-7. Available from: https://niv.ns.ac.rs/e-avm/index.php/e-avm/article/view/18

Abstract

Vaccines are a very effective tool for the prevention and eradication of infective diseases in both veterinary and human medicine. Although for safety reasons, vaccines undergo very strict controls before being placed on the market, the risk of adverse reactions is not eliminated. According to the World Health Organization (WHO), adverse event following immunization (AEFI) is any untoward medical occurrence that follows immunization and which does not necessarily have a causal relationship with the usage of the vaccine. Adverse reactions may arise as a direct consequence of immunization due to the specificity of the vaccine itself, the quality of the vaccine or the immunization errors. In addition, adverse reactions may also be the result of a coincidental relationship between the effect and immunization. However, biological mechanisms of AEFI are very complex. During the mass vaccination campaigns, when a large number of animals are vaccinated in a short period of time, adverse reactions are expected to be the most frequently reported. In Serbia, livestock is currently being vaccinated against Lumpy Skin Disease, Bluetongue, and Classical swine fever.

https://doi.org/10.46784/e-avm.v11i1.18
PDF

Arhives of Veterinary Medicine is an Open Access Journal.